Cardiovascular collapse during amiodarone infusion in a hemodynamically compromised child with refractory supraventricular tachycardia

Sunil Saharan, Seshadri Balaji

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

We describe a 7-week-old female infant who presented with refractory supraventricular tachycardia (SVT). During amiodarone infusion, she developed hypotension and cardiac arrest requiring extracorporeal membrane oxygenation (ECMO) support. After successful control of SVT using procainamide infusion, she was weaned from ECMO and discharged home on oral flecainide. We conclude that infants with acidosis, ventricular dysfunction, and prolonged refractory SVT may poorly tolerate intravenous amiodarone.

Original languageEnglish (US)
Pages (from-to)50-52
Number of pages3
JournalAnnals of Pediatric Cardiology
Volume8
Issue number1
DOIs
StatePublished - Jan 1 2015

Keywords

  • ECMO
  • Refractory
  • SVT

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Cardiovascular collapse during amiodarone infusion in a hemodynamically compromised child with refractory supraventricular tachycardia'. Together they form a unique fingerprint.

  • Cite this